Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 154, NWS Kansas City, MO

July 27, 2017Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 27, 2017, 6:30 AM CDT for Clay County, Ray County, Missouri. It took effect at Jul 27, 2017, 6:52 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2017, 6:30 AM CDT (11:30 UTC)
In effect from
Jul 27, 2017, 6:52 AM CDT
Expired
Jul 28, 2017, 11:31 AM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

050 
WGUS43 KEAX 271130
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
630 AM CDT Thu Jul 27 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-281130-
/O.NEW.KEAX.FL.W.0154.170727T1152Z-170728T1631Z/
/MBYM7.1.ER.170727T1152Z.170727T1400Z.170727T1631Z.NO/
630 AM CDT Thu Jul 27 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Fishing River near Mosby.
* until Friday morning.
* At  6:04 AM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 20.0 feet by late this morning. The river will fall 
  below flood stage by late this morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   16.0   Thu 06 AM   20.0 late this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$
1 follow-up statement
298 
WGUS83 KEAX 271610
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1110 AM CDT Thu Jul 27 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-271640-
/O.CAN.KEAX.FL.W.0154.000000T0000Z-170728T1631Z/
/MBYM7.1.ER.170727T1400Z.170727T1400Z.170727T1400Z.NO/
1110 AM CDT Thu Jul 27 2017

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* At 11:05 AM Thursday the stage was 15.5 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  9:00 AM Thursday.
* Forecast...The river will continue to fall to 1.4 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   15.5   Thu 11 AM   13.9 this afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:45 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 27, 3:45 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Thu Jul 27 2017

.Discussion...
Issued at 345 AM CDT THU JUL 27 2017

Very heavy rain is tracking across extreme eastern KS into
western MO this morning where a rather strong low-level jet has
been feeding copious amounts of moisture into a cold front that is
slowly making its way southward. Widespread rainfall amounts of 3
to 5 inches have fallen across the entire KC metro eastward into
Lafayette County, with some reports over 7 inches. Flash flooding
is ongoing and will remain a problem for a few more hours.

Heaviest precipitation will gradually shift southeast into areas
south and east of KC early through sunrise and lose some of its
punch as the LLJ starts to veer and convergence weakens. A few
showers and storms could redevelop this afternoon mainly south of
a Harrisonville to Macon line where there will be some lingering
weak instability, but shear will be weak and these storms are
unlikely to be strong.

Cold front will continue making its way southward into the Ozarks
tonight while a large area of high pressure builds into the Upper
Midwest. This feature will maintain its hold on much of the area
for several days as the upper level pattern will undergo very
little change into early next week. The result will be a prolonged
stretch of cooler than average temperatures with highs in the 80s
through Wednesday with comfortable humidity levels. Precipitation
chances will be low to none through the period.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1215 AM CDT THU JUL 27 2017

Forecast on track for continued SHRA and TSRA overnight although
further south than previously thought. Some IFR cigs and vsbys in
heavier showers and residual fog in early morning possible. By
later in the am expect MVFR to VFR conditions. Winds will remain
light from the north or northeast today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ057-103>105.

MO...Flash Flood Watch until 7 AM CDT this morning for MOZ028>030-
     037>039-043-044.

&&

Discussion...Hawblitzel
Aviation...Adolphson
Hazardous weather outlook, Jul 27, 4:53 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Thu Jul 27 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
453 AM CDT Thu Jul 27 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms with very heavy rain will impact areas south and
 southeast of Kansas City early this morning. These storms produced
 widespread flooding problems across the Kansas City metro area into
 Lafayette County overnight where areas of high water may linger for
 much of the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 27, 5:24 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     FLASH FLOOD      5 NW GRANDVIEW          38.94N 94.60W
07/27/2017                   JACKSON            MO   BROADCAST MEDIA

            FLASH FLOODING ALONG INDIAN CREEK INUNDATING
            BUSINESSES AT 103RD AND WORNALL.

&&
Local storm report, Jul 27, 5:38 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FLASH FLOOD      2 SSE BATES CITY        38.97N 94.06W
07/27/2017                   LAFAYETTE          MO   EMERGENCY MNGR

            HWY TT IMPASSIBLE WITH WATER RESCUE IN
            PROGRESS.

&&
Local storm report, Jul 27, 5:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      1 ESE LEVASY            39.13N 94.11W
07/27/2017                   JACKSON            MO   FIRE DEPT/RESCUE

            US 24 CLOSED AT JACKSON LAFAYETTE COUNTY
            LINE DUE TO FLOODING.

&&
Local storm report, Jul 27, 5:53 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     FLASH FLOOD      PLEASANT HILL           38.79N 94.26W
07/27/2017                   CASS               MO   NWS EMPLOYEE

            NUMEROUS ROADS IN PLEASANT HILL IMPASSIBLE.

&&
Local storm report, Jul 27, 5:55 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     FLASH FLOOD      1 NE ODESSA             39.01N 93.94W
07/27/2017                   LAFAYETTE          MO   EMERGENCY MNGR

            INTERSTATE 70 CLOSED AT 38 MILE MARKER DUE
            TO FLOODING.

&&
Local storm report, Jul 27, 6:05 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      5 NW GRANDVIEW          38.94N 94.60W
07/27/2017                   JACKSON            MO   BROADCAST MEDIA

            CAR SWEPT INTO INDIAN CREEK AT 103RD AND
            WORNALL. SEARCH AND RESCUE EFFORT UNDERWAY.
            INCIDENT BROADCAST ON LIVE TELEVISION.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:13 PM CDTAreal Flood AdvisoryEAXClay, Platte3 hr
Jul 26, 9:50 PM CDTFlash Flood WarningEAXClay, Jackson, Platte4 hr
Jul 26, 11:01 PM CDTFlash Flood WarningEAXClay, Jackson, Ray3 hr
Jul 27, 1:09 AM CDTSpecial Weather StatementEAXPettis51 min
Jul 27, 1:32 AM CDTFlash Flood WarningEAXJohnson, Lafayette, Pettis, Ray, Saline7 hr
Jul 27, 1:36 AM CDTFlash Flood WarningEAXClay, Jackson, Platte7 hr
Jul 27, 2:27 AM CDTFlash Flood WarningEAXJackson6 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson33 hr
Jul 27, 3:11 AM CDTFlash Flood WarningEAXCass, Johnson6 hr
Jul 27, 3:37 AM CDTRiver Flood WarningEAXJackson25 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXJohnson, Pettis53 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 27, 4:33 AM CDTFlash Flood WarningEAXBates, Cass, Henry4 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson30 hr
Jul 27, 4:54 AM CDTRiver Flood WarningEAXJackson36 hr
Jul 27, 5:37 AM CDTRiver Flood WarningEAXClay, Platte27 hr
Jul 27, 5:51 AM CDTFlash Flood WarningEAXBates4 hr
Jul 27, 7:23 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jul 27, 7:23 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson17 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:54 AM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
Jul 27, 8:17 AM CDTFlash Flood WarningEAXClay, Jackson, Johnson, Lafayette, Platte, Ray3 hr
Jul 27, 8:55 AM CDTAreal Flood WarningEAXBates, Cass, Johnson5 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline62 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline66 hr
Jul 27, 9:35 AM CDTAreal Flood WarningEAXBates4 hr
Jul 27, 10:55 AM CDTAreal Flood WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more3 hr
Jul 27, 1:43 PM CDTAreal Flood WarningEAXClay, Jackson, Platte9 hr
Jul 27, 1:46 PM CDTAreal Flood WarningEAXBates, Cass, Johnson, Lafayette, Ray48 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.